Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 9, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 8, 1999, 11:08 AM CST for Benton County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 1999, 11:08 AM CST (17:08 UTC)
- Expired
- Mar 8, 1999, 2:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Benton County, MO
The radar
The Pleasant Hill radar (KEAX), 102 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 477 m²/s²
- 0-3 km storm-relative helicity
- 638 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 081710 FFWSGF MOC015-082000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1108 AM CST MON MAR 8 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BENTON COUNTY IN CENTRAL MISSOURI * UNTIL 200 PM CST * AT 11 AM DOPPLER RADAR INDICATED THAT THUNDERSTORMS OVERNIGHT AND EARLY THIS MORNING HAD PRODUCED BETWEEN 1 AND 2 INCHES OF RAIN ACROSS PORTIONS OF BENTON COUNTY. THE COUNTY SHERIFF AND VOLUNTEER OBSERVERS HAVE REPORTED THAT WATER HAS BEGUN TO POND ON ROADWAYS AND THAT LOW WATER BRIDGES ON SECONDARY ROADS WERE FLOODING. * ALTHOUGH THE HEAVIEST RAIN HAS ENDED...RUNOFF FROM AN ADDITIONAL HALF TO ONE INCH OF RAIN WILL LEAD TO FLOODING OF LOW WATER BRIDGES ON SECONDARY GRAVEL ROADS THROUGH THE EARLY AFTERNOON. MOTORISTS SHOULD ALSO BE ALERT FOR PONDING OF WATER ON HIGHWAY 83. ROADWAYS...LOW WATER CROSSINGS AND CREEKS PRONE TO FLOODING SHOULD BE CLOSELY MONITORED FOR FLOODING. IF FLOODING IS OBSERVED TURN AROUND AND SEEK HIGHER GROUND TO AVOID THE POSSIBILTIY OF DROWNING. RUNNELS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 8, 2:40 AM CST, 8 hours 28 minutes earlier.
Area forecast discussion, Mar 8, 2:40 AM CST, 8 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 AM CST MON MAR 8 1999 MANY THINGS TO PONDER THIS MORNING WITH STORM SYSTEM TO AFFECT CWA FIRST TWO PDS. FIRST AND FOREMOST WILL BE THE PRECIPITATION TYPE...ESPECIALLY THIS MORNING. SECONDLY WILL BE THE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING...AND LASTLY THE WINDS APPROACHING WIND ADVISORY CRITERIA. A LOOK AT LAST NIGHTS SOUNDINGS SHOW PRETTY DRY AIR IN THE MID AND LOW LEVELS. RADAR SHOWS BAND OF MODERATE TO HEAVY RAIN ADVANCING NE OUT OF AR/OK INTO SW MO/SE KS. RECENT CALL TO THOSE AREAS REVEAL NO MIXED PCPN AT THIS TIME...AND WITH SATURATION WOULD NOT EXPECT ANY OVER THERE ANY MORE. AS THE PRECIPITATION ADVANCES INTO DRIER AIR...WOULD EXPECT SOME SLEET TO BE MIXED IN WITH THE RAIN FROM SGF NORTHWARD WITH EVAPORATIVE COOLING TAKING PLACE. CURRENT FREEZING LINE LOOKS TO BE FROM SHANNON/TEXAS UP TO MORGAN COUNTY AND THEY MAY ENCOUNTER FREEZING RAIN DURING THE MORNING HOURS...UNTIL THE TEMPERATURES RISE ABOVE FREEZING TOWARDS MIDDAY. WILL BE PUTTING OUT WINTER WX ADVISORY FOR THIS AREA THIS MORNING. WILL CONTINUE TO USE AVN FOR GUIDANCE THIS PD AS IT HAS HANDLED THESE SYSTEMS THE BEST...AND HAS HANDLED THIS ONE THE BEST UP TILL NOW. NEXT CONCERN WILL BE WITH THE HEAVY RAIN POTENTIAL...MAINLY ACROSS THE S. LATEST LDS SHOWS ALL STRIKES REMAINING TO THE S AND SW...MAINLY ALONG LINE OF CONVECTION IN W OK. BEST INSTABILITY TODAY AND CHANCE FOR BEST CONVECTION WILL REMAIN TO THE S OF THE AREA. PW VALUES OF OVER AN INCH ARE FCST TO NOSE INTO S MO SO THE MOISTURE AND DYNAMIC LIFT WILL CERTAINLY BE PRESENT. QUESTION IS HOW MUCH CONVECTION TO THE S WILL ROB THE MOISTURE IN OUR AREA THIS AFTERNOON/EVE. FOR NOW...WILL HOLD OFF ON ANY ADVISORY...BUT WILL MENTION HEAVY RAIN ACROSS MY SW TWO ZONES GROUPS. WINDS WILL BE APPROACHING WIND ADVISORY CRITERIA TODAY...AND MAY SEE A COUPLE OF READINGS IN THE CRITERIA ESPECIALLY IN DOWNDRAFTS FROM RAINFALL...BUT DON'T BELIEVE A WIDESPREAD WIND EVENT WILL OCCUR AND WILL HOLD OFF ON ANY ADVISORY. WILL WORD AS WINDY AND LEAVE IT AT THAT FOR NOW. DESPITE GOOD WAA TODAY...CLOUD COVER AND RAINFALL WILL KEEP TEMPS DOWN TODAY. GENERALLY WENT BETWEEN THE COOLER FAN AND WARMER FWC. CCF SGF WE 041/032 045/030 051 05+71 JLN WE 045/032 048/033 054 05+71 LINDENBERG
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.